MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION NEEDLE; BIOPSY INSTRUMENT
Catalog Number 2010MS
Medical Device Problem Codes Difficult to Remove (1528); Failure to Fire (2610); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 02/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a biopsy procedure, the resistance was allegedly not smooth when the needle was pulled out.It was further reported that after removing the needle, an iron wire was allegedly found inside.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one mission biopsy device, trocar stylet, compatible coaxial, two blunt stylets, no depth stop and 10 mm adapter were received for evaluation.During visual evaluation, the device appeared to have residue throughout and the device was returned in initial configuration with the cannula at the 00 mm position.And also a wire-like material was returned with the device.Upon functional testing, an attempt to dry fire was unsuccessful as after the device was primed to 20mm and the plunger was depressed, then the device was disassembled to see if there was any material between the stylet and cannula however the stylet was unable to be removed from the cannula.Therefore, further functional testing cannot be performed.Also, one electronic photo was provided and reviewed.In that photo, a wire like material which was placed on a white paper was shown.Based on the photo review, the reported foreign material can be confirmed and reported difficult to remove cannot be confirmed.Therefore the investigation is confirmed for the reported foreign material as the wire like material were also returned for evaluation and the investigation is inconclusive for the reported difficult to remove due to the condition of the received device.The investigation is also confirmed for the identified failure to fire as received device was failed to fire during the dryfire test.A definitive root cause for the reported foreign material, reported difficult to remove and identified failure to fire issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 02/2025), g3, h6 (device).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MISSION NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17468638
Report Number2020394-2023-00562
Device Sequence Number15326726
Product Code KNW
UDI-Device Identifier00801741097027
UDI-Public(01)00801741097027
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2010MS
Device Lot Number0001455438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date01/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown